# SDR 2002FA0000048

- Difficulty date: August 4, 2001
- Submitted: January 16, 2002
- Operation: General aviation
- Aircraft: N2251W
- Make and model: Bell 47G-5
- Aircraft serial: 7965
- Engine: Allsn 250C*
- System (JASC): 6420 · Tail Rotor Head
- Part: Universal Joint
- Part number: 47LM2505
- Condition: Failed
- Location: Tail Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WAS INVOLVED IN AERIAL APPLICATION, ON A SPRAY RUN PILOT NOTICED THAT HE WAS PICKING UP VIBRATION IN TAIL ROTOR CONTROL PEDALS AND CEASED SPRAY OPERATIONS.  CAME IN FOR LANDING AND AT HOVER IS WHEN THE U-JOINT FAILED.  HELICOPTER TURNED 180 DEGREES BEFORE LANDING.  NO DAMAGE TO AIRCRAFT.  PART THAT FAILED INSPECTED DAILY.  LUBRICATED EVERY 10-15 HOURS.  AFTER EXAMINING FAILED U-JOINT, FOUND THAT ONLY HALF OF JOINT WAS RECEIVING ANY GREASE.  DONT KNOW HOW LONG THIS CONDITION OF NO GREASE WAS HAPPENING.
